Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KN99

Start of 5th Month and Still Breaking Out

Recommended Posts

Hi

I have recently just started my 5th month of Accutane. 20 MG first month 40 MG for the next 2 and now I have been on 60 MG ever since. My dermatologist says I will most likely stay on this dosage till my treatment is over.

However I still find that I am still breaking out. This is very frusturating as I have read many posts from people who are starting to see great results around this time. Im getting the dry lips, redness, and even a little dry eyes but I dont really notice any results. Is this normal?

Share this post


Link to post
Share on other sites

I am on day 75 today, 40 mg/day from the get go, 24 yr male, 180 lbs. Still breaking out bad... Cysts on my back, neck, chest. It is getting better, but there is a long way to go... Face isn't as bad, but still not clear. Think I'm going to ask the doctor about upping my dose. How is your course going, any side effects bothering you?

Hope ya clear up soon!

Share this post


Link to post
Share on other sites

Hi, I have just finished my 7 months course of roaccutane.

I too experienced pretty much constant breakouts whilst on the drug, admittedly they weren't as bad as before I was on roaccutane. It was only a week after finishing that I cleared up, even on the day of finishing I had a really sore, red, spot, which was under the skin.

I spoke to others who were on the drug and they kept telling me to carry on and I would see the results, at the time I didn't believe them and thought the drug just wouldn't work. However I must admit this was probably the best advice they gave me and the same advice I would give to you.

Hope everything works out for you.

Share this post


Link to post
Share on other sites
I am on day 75 today, 40 mg/day from the get go, 24 yr male, 180 lbs. Still breaking out bad... Cysts on my back, neck, chest. It is getting better, but there is a long way to go... Face isn't as bad, but still not clear. Think I'm going to ask the doctor about upping my dose. How is your course going, any side effects bothering you?

Hope ya clear up soon!

The biggest side effects that I have noticed are really just dry lips and dry skin in general.

I'm definitely not breaking out as bad as I use to but I just figured that by the start of month 5 I wouldnt be breaking out much at all anymore.

I'm 160 pounds so I think the dosage i'm on 60 mg is the dosage that I will remain on for the remainder of my treatment.

Does anybody know if 60 mg is the normal dosage for somebody who weighs 160 pounds?

Share this post


Link to post
Share on other sites

im having the same problem, im on day 12 of my 4th month and am still breaking out pretty bad, everything i read online everyone says their clear by this time. i was on 40mg for months 1-2, 60mg month 3, and now 80mg

Share this post


Link to post
Share on other sites

I am 115 pounds started at 40 mg one month then 50 mg next month then 60 mg for four months. I didn't completely clear until I was done with treatment. Stay positive, it might take some time but it will work.

Share this post


Link to post
Share on other sites
I am on day 75 today, 40 mg/day from the get go, 24 yr male, 180 lbs. Still breaking out bad... Cysts on my back, neck, chest. It is getting better, but there is a long way to go... Face isn't as bad, but still not clear. Think I'm going to ask the doctor about upping my dose. How is your course going, any side effects bothering you?

Hope ya clear up soon!

The biggest side effects that I have noticed are really just dry lips and dry skin in general.

I'm definitely not breaking out as bad as I use to but I just figured that by the start of month 5 I wouldnt be breaking out much at all anymore.

I'm 160 pounds so I think the dosage i'm on 60 mg is the dosage that I will remain on for the remainder of my treatment.

Does anybody know if 60 mg is the normal dosage for somebody who weighs 160 pounds?

Yes that dosage is fine, it is recommended that the most you take should be around half your weight so you would even be ok going up to 80mg.

Share this post


Link to post
Share on other sites
Yes that dosage is fine, it is recommended that the most you take should be around half your weight so you would even be ok going up to 80mg.

It's half your weigh in KG, not in pounds.

The normal dose is 0,5 mg-1mg/kg.

160 pounds = 72 kg.

Thus, 36 mg-70 mg/160 lb.

I guess you should stay at 60 mg.

Share this post


Link to post
Share on other sites

My derm said the more severe the acne the more you should take so while 0.5-1.0mg/kg is good for mild to moderate acne, 1.5-2.0 can be prescribed if its very severe and/or also on the body. (cystic acne)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×